MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number NS7TCFL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an unknown male patient underwent an atrial fibrillation (afib) procedure with a navistar¿ electrophysiology catheter.The patient suffered av heart block requiring surgical intervention.A transient av block occurred during ablation at the slow in a procedure of nrt.The event occurred thirty minutes after using the navistar catheter.After six minutes, av connection returned spontaneously.After ablation of the slow, a transient av block occurred in the procedure (for about six minutes).With a distance of 20 mm from his, the ablation time was about twenty seconds, and there was no problem with the resistance value at 20w to 25w.At the end of the study, the pq returned to normal at 150ms, but the patient was discharged from the room with a temporary insertion from the neck.Non-serious (moderate/minimal).The causality with the product was unknown.It is not considered that there was a defect in the product.No abnormalities were observed before or during use of the products.At a later date, the patient developed av block and a permanent pacemaker was inserted.Details of health injury: transient av block¿av block.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
(b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).
 
Additional Manufacturer Narrative
On 27-dec-2021, bwi received additional information regarding the event.This adverse event was discovered during use of biosense webster products.The physician commented that there was no malfunction on the catheter.During the procedure, the medical intervention provided was a temporary pacemaker that was inserted from the neck.The patient outcome of the adverse event is improved.Generator information: smartablate.The bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.Device evaluation details: the device was returned to biosense webster for evaluation.Bwi conducted a visual inspection and an evaluation of all features of the catheter.Visual analysis of the returned device revealed that no damage or anomalies were observed on the navistar.Per the event, several tests were performed.The magnetic, electrical, and temperature features were tested, and no issues were observed.In addition, the product was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30450135m number, and no internal actions related to the reported complaint condition were identified.No malfunction was observed during the product analysis.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12897994
Report Number2029046-2021-02085
Device Sequence Number14653208
Product Code DRF
UDI-Device Identifier10846835000610
UDI-Public10846835000610
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model NumberNS7TCFL174HS
Device Catalogue NumberNS7TCFL174HS
Device Lot Number30450135M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale